MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7210423
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device orange shaft broke and the metallic part detached inside the cannula.The procedure was successfully complete with a back up device.There was a 1.5 hours delay reported and no patient injuries or other complications were reported.
 
Additional Manufacturer Narrative
One 7210423 accupass left curve 45 degree suture shuttle used for treatment, was not returned for evaluation.A photo was sent but it was inconclusive.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use confirms instructions, recommendations and precautionary statements and for proper use of product.Influences that could compromise product integrity include: inadvertent use of excess torque or force.Incompatible monofilament size for specific shuttle.Inadvertent twisting or bending of the product.Entanglement with guide wire or other instrument.Inadvertent reuse of a single use device.Per instruction for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.As with any surgical instrument, careful attention should be exercised to assure that excessive force is not placed on the instrument.Excessive forces can result in failure of the instrument.¿ do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.¿ final product met specifications upon release to distribution.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9120959
Report Number1219602-2019-01176
Device Sequence Number11255788
Product Code LXH
UDI-Device Identifier03596010534446
UDI-Public03596010534446
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2021
Device Catalogue Number7210423
Device Lot Number2023294
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1